MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND; OXIMETER, TISSUE SATURATION

NELLCOR PURITAN BENNETT IRELAND; OXIMETER, TISSUE SATURATION
Model Number SAFB-SMX10
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that the site of sensor application on patient had turned reddish black in color four days post-procedure.Medtronic has requested additional information associated with the complaint and is either unknown, will not be made available to medtronic, or will be provided and updated in a supplemental report.
 
Additional Manufacturer Narrative
The sensor was visually examined for any anomalies.It was observed that there was material stuck to the sensor and the sensor was also damaged.The sensor should be returned with its patient side liner to prevent damage occurring.The sensor is designed for single use only and may not be re-used.The sensor was connected to a fi rsc-2 reusable sensor cable, fi pre-amplifier and the fi test-bed device.The sensor failed with a 'replace sensor' message coming up on the display screen and no rso2 values could be obtained.Because no information could be obtained from the sensor, and also the contamination/damage to the sensor, no further investigation could be carried out.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Customer reported that the site of sensor application on patient had turned reddish black in color 4 days later.There is patient involvement but patient harm is not clear at this time.

Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
MDR Report Key6661763
Report Number8020893-2017-06692
Device Sequence Number1444643
Product Code MUD
UDI-Device Identifier10884521104228
UDI-Public10884521104228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSAFB-SMX10
Device Catalogue NumberSAFB-SMX10
Device Lot NumberA163601X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1